MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP493H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/29/2026.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information was requested, and the following was obtained: do you have any photos available for visual analysis? when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify: received information as following from sales rep.Please refer to the event description, other information requested is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2026, and suture was used.After surgically removing a skin mass on the patient's right face, the doctor used suture to suture the incision.At the beginning of the first stitch, the needle and suture loosened and fell off.A new suture was opened, and when the doctor used a needle holder to remove the suture, the needle and suture loosened and fell off again.After the third opening of the suture, the material was intact and the wound was successfully sutured.At present, no direct harm has been caused to the patient.Additional information was requested.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25652529
Report Number2210968-2026-06808
Device Sequence Number9728961
Product Code GAM
UDI-Device Identifier10705031150034
UDI-Public(01)10705031150034(17)290930(10)103R46
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP493H
Device Lot Number103R46
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2026
Initial Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown